New Mexico, 2011High Wind in New Mexico, February 20, 2011
February 20, 2011 · NWS ABQ · 4 events in 3 counties and zones
High winds plagued areas downstream of the central mountain chain for much of the day in favored locales. Gusts over 60 mph were common for hours at Ruidoso, and several gusts over 60 mph were noted at Las Vegas as well.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds plagued areas downstream of the central mountain chain for much of the day in favored locales. Gusts over 60 mph were common for hours at Ruidoso, and several gusts over 60 mph were noted at Las Vegas as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 20, 3:53 AM MST, 2 minutes earlier.
Area forecast discussion, Feb 20, 3:53 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 AM MST SUN FEB 20 2011
...COOLER AND UNSETTLED WEATHER REMAINDER OF THE WEEKEND THEN
FIRE WEATHER CONCERNS INCREASING TUESDAY AND BEYOND...
.DISCUSSION...BROAD AND COLD UPPER LEVEL TROUGH CENTERED OVER THE
LOWER GREAT BASIN/SOUTHWEST CONUS THIS MORNING. 00Z SUN UPPER-AIR
ANALYSES REVEALED IMPRESSIVE 500 MB TEMPS FROM NEAR -30C TO -33C
FROM LAS VEGAS NEVADA TO THE WEST COAST. MID-LEVEL HEIGHTS ARE 2.5
TO 3 STANDARD DEVIATIONS BELOW THE MEAN.
EMBEDDED WITHIN THE LARGER SCALE TROUGH...THE LAST AND MOST
SIGNIFICANT SHORT-WAVE FORECAST TO TRACK FROM CENTRAL CALIFORNIA
THIS MORNING TO THE FOUR CORNERS BY EARLY TONIGHT...ALL THE WHILE
SHEARING AND LOSING SOME OF ITS DYNAMIC PUNCH. PRECEDING THIS WAVE
OUR NC/NW ZONES WILL REMAIN BENEATH THE NOSE OF A 150+ KNOT JET
MAXIMUM EARLY THIS MORNING...BEFORE THE JET CORE SLOWLY LIFTS NORTH
AND TRANSLATES EAST DURING THE DAY. A VERY FAVORABLE OROGRAPHIC
PATTERN TO REMAIN IN PLACE THROUGH THIS MORNING FOR NW/NC ZONES...BEFORE
THE BEST JET DYNAMICS LIFT NORTH AND EAST. WE THEN AWAIT THE ARRIVAL
OF THE WEAKENING SHORT-WAVE/COLDER AIR ALOFT EARLY TONIGHT... WHICH
SHOULD CROSS NORTHERN AREAS DURING THE 03Z-09Z TIME FRAME TONIGHT.
WE WILL STILL HAVE DECENT OROGRAPHIC ENHANCEMENT DURING THIS PERIOD
...ESPECIALLY GIVEN STEEPENING LAPSE RATES.
SO WHILE WE EXPECT A BRIEF LULL IN PRECIP COVERAGE ACROSS NC/NW
AREAS LATER THIS MORNING AS THE JET TRANSLATES NORTH AND EAST...IT
WILL PICK UP AGAIN LATE TODAY AS LARGE SCALE FORCING FOR LIFT
INCREASES AHEAD OF INCOMING WAVE. OROGRAPHICALLY FAVORED REGIONS OF
THE SAN JUANS...CHUSKAS AND HIGHER PEAKS OF THE SANGRES WILL
CONTINUE TO BE EMPHASIZED IN OUR CURRENT SUITE WINTER WEATHER
ADVISORIES THAT EXTEND THROUGH TONIGHT. A LATER SHIFT MAY CONSIDER
UPGRADING THE SOUTHERN SAN JUANS TO A WARNING. OVERALL IMPACT TO
LOWER ELEVATIONS WILL NOT BE GREAT...ESPECIALLY TODAY BUT RATHER
THAN CANCELLING AND REISSUING THE ADVISORY FOR SAID AREAS WILL JUST
KEEP HIGHLIGHTS SIMPLE AND UTILIZE BULLLETED INFO. WILL ADD THE
SANGRES TO WSW.
ALSO WATCHING A SUB-TROPICAL MOISTURE PLUME TAKING AIM ACROSS
SOUTHERN AREAS. MODELS DO NOT SEEM TO BE HANDLING THIS AIR STREAM
PARTICULARLY WELL BUT MOISTURE GENERALLY ABOVE 8-9 THOUSAND FEET
MSL. WILL MASSAGE POPS ACROSS SW/SC AREAS TO ACCOUNT FOR A BIT MORE
COVERAGE ALTHOUGH ALIGNMENT OF JET AXIS NOT FAVORABLE AND BECOMING
EVEN LESS FAVORABLE AS THE DAY PROGRESSES. MAIN CONCERN ACROSS
CENTRAL AND SOUTHERN AREAS WILL BE WIND. INITIAL PACIFIC COLD FRONT
APPEARS TO HAVE EMERGED EAST OF THE SANGRES EARLY THIS MORNING...
EXTENDING SOUTH-SOUTHWESTWARD INTO SWRN PART OF STATE. WIDESPREAD
ADVISORY LEVEL WINDS HAVE PERSISTED MUCH OF THE NIGHT WITH LOCALIZED
HIGH WIND CRITERIA OVER THE HIGHER TERRAIN OF CENTRAL/SOUTH CENTRAL
NM. EVEN PARTS OF THE RIO GRANDE VALLEY HAVE SEEN ADVISORY LEVEL
WINDS MUCH OF THE NIGHT INCLUDING AREAS FROM BELEN TO SOCORRO. WILL
EXTEND THE WIND ADVISORY FOR AREAS ALONG/IMMEDIATELY EAST OF THE
CENTRAL MOUNTAIN CHAIN TO INCLUDE MUCH OF OUR SC ZONES. WILL LET
PREVIOUSLY ISSUED WIND ADVISORIES EXPIRE FROM THE RIO GRANDE VALLEY
WESTWARD ALTHOUGH WINDY CONDITIONS TO PERSIST BUT NOT NEAR AS STRONG
AS SATURDAY. MAX TEMPS COOLER ACROSS THE BOARD TODAY...ESPECIALLY
WEST.
GENERALLY ZONAL TRENDING SOUTHWEST FLOW ALOFT FOR MONDAY. WEAK
BACKDOOR FRONT INTO THE NORTHEAST LATE TONIGHT/MON AM SHOULD NOT BE
HUGE FACTOR AS IT WASHES OUT AS QUICKLY AS IT DROPS IN. KEPT LOW
GRADE POPS ACROSS THE NORTHERN MOUNTAINS EARLY MONDAY...OTHERWISE
DRY. DAYTIME TEMPS NEAR TO A FEW DEGREES BELOW SEASONAL AVERAGES.
STRENGTHENING SWLY FLOW TUESDAY...WITH QUASI SPLIT PATTERN
DEVELOPING. LOOKS LIKE NEXT LOW LATITUDE WAVE APPROACHES TUESDAY
NIGHT OR EARLY WEDNESDAY WITH ANOTHER WIND BAG SCENARIO FOR
MID-WEEK. ALSO WILL BE CLOSELY MONITORING A SHALLOW MODIFIED ARCTIC
BOUNDARY THAT COULD FLIRT WITH OUR FAR EASTERN COUNTIES BY WEEK/S
END. KJ
&&
.AVIATION...
COMPLEX WEATHER EXPECTED OVER THE FORECAST AREA DURING THE NEXT 24
HOURS. INCREASING LOW LEVEL MOISTURE IN THE EC/SE PLAINS WILL ALLOW
IFR CIGS/FOG TO IMPACT THIS AREA THROUGH MID/LATE MORNING. MOISTURE
WILL BE SCOURED OUT THEREAFTER TO ALLOW FOR VFR CONDITIONS. STRONG
WINDS WILL CONTINUE ACROSS THE CENTRAL MTS INTO THE ADJACENT PLAINS
WHERE 20-35G45KTS WILL BE COMMON THROUGH LATE AFTERNOON...IMPACTING
KAXX/KLVS/KCQC/KSRR. MEANWHILE...MVFR/IFR CIGS AND SNOW SHOWERS ARE
EXPECTED TO PERSIST IN THE NW THIRD OF THE REGION. MTN OBSCURATIONS
ARE LIKELY WITH THIS ACTIVITY WITH CONDITIONS SLOWLY IMPROVING AFTER
07Z/MON. TAF SITES THAT WILL BE IMPACTED INCLUDE KFMN/KGUP AND KSAF
TO A LESSER EXTENT. ACTIVITY WILL DIMINISH FROM WEST-EAST DURING THE
EVENING/OVERNIGHT HOURS.
NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. DPORTER
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE CURTAILED THROUGH MONDAY...
WITH A SLOW INCREASING THREAT EACH AFTERNOON ACROSS THE ERN PLAINS
STARTING TUESDAY. MEANWHILE...VERY GOOD/EXCELLENT VENTILATION RATES
WILL BE COMMON ACROSS THE FORECAST AREA THROUGH LATE IN THE UPCOMING
WORK WEEK...EXCLUDING MONDAY.
UPPER LEVEL DISTURBANCE WILL CONTINUE TO BRING UNSETTLED WEATHER TO
THE LAND OF ENCHANTMENT TODAY WITH WETTING PRECIPITATION WITHIN THE
NORTHWEST HIGH TERRAIN...PARTICULARLY THE WEST FACING SLOPES OF THE
SAN JUAN MOUNTAINS. MEANWHILE...WINDY CONDITIONS SHOULD PREVAIL INTO
LATE AFTERNOON ALONG THE ERN SLOPES OF THE CENTRAL MOUNTAINS AS WELL
AS THE ADJACENT HIGH PLAINS. EVEN THOUGH PROJECTED WIND SPEEDS ARE A
TICK HIGHER THAN MODELS PREVIOUSLY THOUGHT...MOISTURE PROFILES WILL
BE TOO HIGH TO SUPPORT ORGANIZED CRITICAL FIRE WEATHER CONDITIONS. A
BRIEF HOUR IS POSSIBLE IN THE SE PLAINS...BUT THREAT APPEARS MINIMAL
ATTM. HIGH TEMPERATURES WILL BE 5-15 DEGREES BELOW/ABOVE NORMAL OVER
WRN/ERN NM RESPECTIVELY. WITH INCREASED MOISTURE...HAINES VALUES ARE
EXPECTED TO BE IN THE VERY LOW CATEGORY.
SYSTEM WILL SHOVE EAST FOR MONDAY...HOWEVER SOUTHWEST FLOW MAY ALLOW
FOR ELEVATED WIND SPEEDS ALONG/JUST EAST OF THE CENTRAL MOUNTAINS...
WHERE SOME GUSTS ARE POSSIBLE DURING PEAK HEATING. FORTUNATELY...IT
WILL BE WELL BELOW CRITICAL THRESHOLDS WITH HUMIDITIES DROPPING INTO
THE 10-15 PCT RANGE IN THE LOWER RIO GRANDE VALLEY AND SOUTH OF I-40
IN THE ERN PLAINS. EXPECT FAIRLY POOR RECOVERIES MONDAY NIGHT ACROSS
THIS SAME REGION. A DRY FRONTAL PASSAGE WILL CLIP THE ERN PLAINS MON
NIGHT...BUT WILL BATTLE DRIER AIR TO THE WEST ON TUESDAY. SPLIT FLOW
IS PROGGED DURING THIS PERIOD AS AN UPPER LOW CUTS OFF OVER THE ERN
PACIFIC. GRADIENT AND AFTERNOON MIXING MAY BE STRONG ENOUGH TO SHOVE
THE MOISTURE EAST OF THE FORECAST AREA. WITHIN THE DRIER SECTOR...AN
HOUR OR TWO OF CRITICAL CONDITIONS MAY DEVELOP.
AFOREMENTIONED ERN PACIFIC WAVE WILL MIGRATE INTO THE DESERT SW FOR
WEDNESDAY...THEN SWING THROUGH THE STATE DURING THE OVERNIGHT HOURS.
A MORE PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS MAY FORM
DURING THE PEAK HEATING HOURS.
ZONAL FLOW IS PROGGED FOR THE REMAINDER OF THE FORECAST PERIOD...BUT
CONFIDENCE IS NOT VERY HIGH IN THIS SOLUTION. MODELS SUGGEST THAT AN
EXTENDED PERIOD OF WIDESPREAD CRITICAL CONDITIONS ARE POSSIBLE OVER
THE ERN PLAINS AS GRADIENT APPEARS RELATIVELY TIGHT...WITH A DRY AIR
MASS IN PLACE. WILL NEED TO MONITOR WITH FUTURE MODEL RUNS. DPORTER
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 42 20 43 22 / 40 30 5 0
DULCE........................... 38 15 40 12 / 50 50 5 0
CUBA............................ 43 21 45 18 / 40 40 5 0
GALLUP.......................... 40 13 44 15 / 40 30 5 0
EL MORRO........................ 40 16 44 17 / 40 20 0 0
GRANTS.......................... 46 21 48 19 / 30 10 0 0
QUEMADO......................... 47 19 50 20 / 30 10 0 0
GLENWOOD........................ 53 29 55 28 / 20 5 0 0
CHAMA........................... 35 8 38 -5 / 70 60 10 5
LOS ALAMOS...................... 44 22 47 20 / 30 20 5 0
PECOS........................... 46 20 46 18 / 20 20 5 0
CERRO/QUESTA.................... 42 11 44 10 / 50 30 5 0
RED RIVER....................... 38 9 35 11 / 50 40 5 0
ANGEL FIRE...................... 39 8 40 9 / 50 30 5 0
TAOS............................ 43 15 46 16 / 30 30 5 0
MORA............................ 46 19 47 18 / 20 20 5 0
ESPANOLA........................ 49 20 52 21 / 30 20 5 0
SANTA FE........................ 46 22 47 20 / 20 20 5 0
SANTA FE AIRPORT................ 48 22 49 23 / 20 20 5 0
ALBUQUERQUE FOOTHILLS........... 51 26 51 25 / 20 10 0 0
ALBUQUERQUE HEIGHTS............. 54 28 51 28 / 10 10 0 0
ALBUQUERQUE VALLEY.............. 55 25 53 25 / 10 10 0 0
ALBUQUERQUE WEST MESA........... 52 27 52 27 / 20 10 0 0
LOS LUNAS....................... 56 27 53 26 / 10 10 0 0
RIO RANCHO...................... 52 26 53 26 / 20 10 0 0
SOCORRO......................... 63 30 57 28 / 5 5 0 0
SANDIA PARK/CEDAR CREST......... 48 22 48 25 / 10 20 0 0
TIJERAS......................... 51 24 48 24 / 10 10 0 0
MORIARTY/ESTANCIA............... 53 23 49 22 / 10 10 0 0
CLINES CORNERS.................. 50 20 47 23 / 5 10 0 0
GRAN QUIVIRA.................... 58 27 51 26 / 5 5 0 0
CARRIZOZO....................... 61 28 57 25 / 5 5 0 0
RUIDOSO......................... 53 28 52 30 / 10 10 0 0
CAPULIN......................... 45 19 42 18 / 10 10 5 0
RATON........................... 47 18 47 16 / 20 10 5 0
SPRINGER........................ 51 20 50 19 / 10 10 5 0
LAS VEGAS....................... 49 20 49 20 / 10 10 5 0
CLAYTON......................... 56 22 48 21 / 10 5 0 0
ROY............................. 54 24 46 24 / 0 10 5 0
CONCHAS......................... 63 27 56 27 / 0 5 0 0
SANTA ROSA...................... 63 27 58 28 / 0 5 0 0
TUCUMCARI....................... 64 27 56 26 / 0 5 0 0
CLOVIS.......................... 66 30 57 26 / 0 5 0 0
PORTALES........................ 69 30 58 27 / 0 5 0 0
FORT SUMNER..................... 68 31 61 28 / 0 5 0 0
ROSWELL......................... 76 38 69 33 / 0 0 0 0
PICACHO......................... 66 32 64 29 / 5 0 0 0
ELK............................. 60 30 60 30 / 5 0 0 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ515-521>524-526-528-529-539-540.
WINTER WEATHER ADVISORY UNTIL 5 AM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ501>506-510-512>514.
&&
41/46
Hazardous weather outlook, Feb 19, 6:56 AM MST, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 AM MST SAT FEB 19 2011
NMZ501>540-201300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
656 AM MST SAT FEB 19 2011
CORRECTED TYPO
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THIS AFTERNOON THROUGH TONIGHT...STRONG SOUTH AND SOUTHWEST WINDS
WILL DEVELOP ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
AND ACROSS THE SOUTHWEST MOUNTAINS. WIND GUSTS TO 50 OR 55 MPH WILL
BE COMMON. WIND SPEEDS MAY STRENGTHEN ACROSS THE SACRAMENTO
MOUNTAINS AND ADJACENT HIGH PLAINS TONIGHT...WHEN THE POTENTIAL
EXISTS FOR GUSTS TO 65 MPH. SHOWERS...THUNDERSTORMS AND HIGH
TERRAIN SNOW SHOWERS WILL ALSO DEVELOP ACROSS CENTRAL AND WESTERN
NEW MEXICO TODAY. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS AROUND
55 MPH. SNOW LEVELS WILL DROP ACROSS NORTHWEST NEW MEXICO
TONIGHT...WHEN A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION IS
POSSIBLE. PLEASE REVIEW THE LATEST WINTER WEATHER ADVISORY AND
WIND ADVISORY FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY...STRONG WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN AND ACROSS THE ADJACENT HIGH PLAINS...BUT
DIRECTIONS WILL SHIFT OUT OF THE WEST AND SOUTHWEST. GUSTS TO 50 OR
55 MPH WILL BE COMMON...EXCEPT POTENTIALLY UP TO 65 MPH ACROSS THE
SACRAMENTO MOUNTAINS AND ADJACENT HIGH PLAINS. ACROSS NORTHWEST NEW
MEXICO THE HEAVIEST SNOW ACCUMULATIONS WILL END BY SUNDAY MORNING.
HOWEVER...LIGHT ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE SUNDAY
AND SUNDAY NIGHT...ESPECIALLY IN THE SAN JUAN MOUNTAINS.
TUESDAY THROUGH THURSDAY...THE LATEST MODEL RUNS HAVE SHIFTED THE
TIMING OF A POTENTIALLY STRONG WIND EVENT FROM TUESDAY AND
WEDNESDAY TO THURSDAY. ITS POSSIBLE THAT FUTURE MODEL RUNS WILL
REVERT TO THEIR PREVIOUS TIMING...BUT THE LATEST MODEL OUTPUT
INDICATES THE POTENTIAL FOR SOUTHWEST WINDS TO GUST TO 50 MPH
ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGH PLAINS THURSDAY AFTERNOON. DESPITE THE WEAKER WIND SPEEDS ON
TUESDAY AND WEDNESDAY IN RECENT MODEL RUNS...SOUTHWEST WINDS
STILL LOOK STRONG ENOUGH FOR WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS ACROSS EASTERN NEW MEXICO TUESDAY THROUGH THURSDAY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.
44
High Wind, South Central Mountains
- When
- February 20, 3:55 AM MST to 3:15 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
The KSRR AWOS began reporting severe wind gusts during the early morning hours, however, severe gusts became more frequent during the late morning and afternoon hours. The highest wind gusts of 66 mph were recorded at 835 and 935 am, as well as at 155 pm.
High Wind, South Central Mountains
- When
- February 20, 8:15 AM MST to 3:15 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- AWOS
In addition to the strong wind gusts, sustained winds over 40 mph plagued the Ruidoso area as well. For a period in the afternoon, winds were sustained at 52 mph. Sustained winds over 40 mph were most consistent between 815 and 935am and again between 1235 and 315pm.
High Wind, Northeast Highlands
- When
- February 20, 9:26 AM MST to 1:23 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
The Las Vegas ASOS recorded severe wind gusts of 58 and 59 mph several times during the four hour period. The highest gust of 59 mph was recorded at 926 am.
High Wind, Eastern Lincoln County
- When
- February 20, 11:00 AM MST to 11:20 AM MST
- Where
- Eastern Lincoln County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Other Federal Agency
The Columbia Scientific Balloon Facilities TransWestern Pump weather station north-northeast of Encinoso recorded a 60 mph wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 20 to 21, 20111 death · 1 event
- Ice Storm and Heavy Snow in Michigan, February 20 to 21, 2011$5.0 million · 14 events
- Winter Storm in Ohio, February 20 to 22, 2011$4.6 million · 15 events
- Winter Storm in Pennsylvania, February 20 to 21, 2011$700,000 · 3 events
- Winter Storm and Winter Weather in Iowa, February 20 to 21, 20112 injured · $252,000 · 8 events
- Ice Storm and Lightning Strike in Iowa, February 20, 2011$202,000 · 7 events
- Heavy Snow in New York, February 20 to 21, 2011$75,000 · 3 events
- Winter Storm in Minnesota, February 20 to 21, 201141 events
- Blizzard in South Dakota, February 20, 201126 events
- Ice Storm and Winter Storm in South Dakota, February 20 to 21, 201124 events
- Winter Storm in Michigan, February 20 to 21, 201123 events
- Heavy Snow and Winter Weather in Pennsylvania, February 20 to 21, 20112 injured · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274104, 274107, 274110, 274116.